Flood, Scott
- When
- September 16, 12:00 PM CST to September 24, 7:00 PM CST
- Where
- Scott County, 1.05 mi WSW of Commerce to 0.35 mi WSW of Commerce
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 37.147, -89.469
Moderate flooding of the Mississippi River occurred. 06 feet on the 21st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Moderate flooding of the Mississippi River occurred. At the Cape Girardeau gage, the river crested at 40.06 feet on the 21st. Flood stage there is 32 feet. The flooding was the result of heavy rain due to the remnants of Hurricane Ike over much of Missouri and Illinois. Two flood gates were closed in the Cape Girardeau floodwall. Floodwater crept over some roads, closing sections of roads near the downtown area of Cape Girardeau. City public works officials shut down traffic in ten locations. The river backed into several creeks, causing them to overflow. Bottomland and low-lying fields near the river were flooded. In Scott County, the only reported flooding was on Route E between Route N and Water Street in Scott City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 16, 10:45 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1145 AM CDT TUE SEP 16 2008 .UPDATE... .UPDATED...FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... /ISSUED 235 AM CDT TUE SEP 16 2008/ DISCUSSION... CLOUDS AND TEMPERATURES WILL BE THE MAIN CONCERN TODAY. 5-6KFT CLOUDS HAVE DONE A GREAT DISAPPEARING ACT EARLY THIS MORNING. THE BIG QUESTION IS WILL THEY COME BACK BY DAYBREAK...OR AS STRATOCU ONCE HEATING/MIXING KICKS IN LATER THIS MORNING. THE 00Z NAM AND GFS EACH INDICATE 80+ RH IN THIS LAYER IN THE NORTHEAST...WITH LESSER PERCENTAGES FARTHER SOUTH AND WEST. THE NAM FAVORS THE LATE MORNING REDEVELOPMENT...WHILE THE GFS HOLDS IT THROUGH THE REMAINDER OF THE NIGHT AND THROUGH MUCH OF THE DAY. GIVEN THE LATEST SATELLITE TRENDS...WILL SIDE WITH THE NAM PLAN. INITIAL THOUGHT WAS TO GO CLOSER TO THE COOLER MET MOS NUMBERS FOR HIGHS...BUT WITH MORE SUNSHINE THAN PREVIOUSLY EXPECTED...THE MAV MAY NOT BE THAT BAD. ENDED UP NEAR THE NAM NUMBERS...BUT AM STILL AS WARM OR WARMER THAN SURROUNDING AREAS. SURFACE HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT...AS THE UPPER TROUGH PUSHES EAST...ALLOWING FOR MID/UPPER LEVEL RIDGING TO DEVELOP OVER THE AREA WEDNESDAY THROUGH FRIDAY. THE RESULT WILL BE CONTINUED VERY PLEASANT WEATHER THROUGH THE REMAINDER OF THE WORK WEEK. SKIES WILL BE MOSTLY CLEAR...WITH MODEST NORTHEAST WINDS. A GRADUAL WARMING TREND IS EXPECTED...WITH MOST AREAS NEAR NORMAL THURSDAY AND FRIDAY. GENERALLY STAYED NEAR CONSENSUS OF RATHER TIGHTLY PACKED GUIDANCE THROUGH THE WEEK. SATURDAY...THE GFS CONTINUES TO DEVELOP SOME VERY LIGHT QPF OVER WESTERN ZONES...AS THE BOUNDARY LAYER DEEPENS AND SURFACE PARCELS ARE ONLY WEAKLY CAPPED. CANNOT SEE CONVECTION DEVELOPING DUE TO A SIGNIFICANT LACK OF MOISTURE WITH CONTINUED EASTERLY COMPONENT TO THE LOW LEVEL FLOW. THE FORECAST FOR SATURDAY THROUGH MONDAY LOOKS FINE...SO MADE NO SIGNIFICANT CHANGES TO THE FORECAST BEYOND FRIDAY. && .AVIATION... NONE OF THE MOS GUIDANCE HAS A HANDLE ON TODAYS CU DECK. WILL CARRY A VFR CIG WITH A LOW CU DECK THROUGH THE AFTERNOON AND SCATTER IT OUT LATE. WILL CLEAR SKIES OUT TONIGHT AND CONTINUE WITH TEMPO FOG RESTRICTIONS EARLY WED AM AS WINDS GO LIGHT TO VARIABLE. HOWEVER PLAN ON NOTHING LESS THAN MVFR VSBY FOR THAT TIME FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC....DRS AVIATION...KH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 343 AM CDT TUE SEP 16 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 343 AM CDT TUE SEP 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE MISSISSIPPI RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TODAY AT CAPE GIRARDEAU AND THEBES. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND POSSIBLY THE LOWER PORTIONS OF THE BIG MUDDY RIVER THROUGH THE PERIOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DRS
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134400, 134393.